From Oreland, Pennsylvania, USA:
My daughter, who has type 1 diabetes, was just recently diagnosed with hypothyroidism. Her TSH was 9.5. She has a palpable thyroid and symptoms such as dry skin and hair, tiredness and consistent low blood sugars. She has been put on Synthroid 0.05 mg, every day. She started the medication two days ago and her blood sugars are soaring. We will have to make insulin adjustments but I would like to know why this happens. Her recent A1c was 7.2.
Seemingly easy to manage diabetes seems a part of hypothyroidism. I can't explain; maybe the metabolism is slower. It does happen. You'll need to adjust to the new reality because it is important that your daughter achieve normal thyroid function.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.